Hi again! I've been on Citalopram for nearly 2 months now. I was perscribed them for GAD/social anxiety (with a bit of a health anxiety thrown in for good measure). The first 4 weeks I was on 10mg then it was upped to 20mg. I didn't really experience any horrible side effects when I first started taking them, bar a constant churning stomach for a few days. My body seemed to adjust to them fairly well which was fairly good news (we've all read the horror stories about side effects). However, I have noticed that since I went up to 20mg my anxiety has increased a LOT more than it was before I even went on meds. At first I thought it may be side effects of the increased dose. But it's been 4 weeks now and I am not convinced it's this (although I could be wrong). I've spoken to my doc who wants me to stay on them for another month before I make any decisions about stopping them, which I will, but I wondered if anyone else had experienced worse anxiety after going on meds (and after the side effects period)? I'm probably just looking for reassurance. Thanks all.
Anyone else feel *more* anxious after taki... - Anxiety Support
Hope you soon get this sorted.
I definitley experienced this.
It's one thing saying doctor knows best ...but sometimes we have to use our own judgement too.
And what I can say is from my own experience is the medication I was once on for depression did cause severe shakiness and edginess.
How I got round this was I noticed that when I missed a dose the edginess lessened. And so I made up my mind to stop them altogether... regardless. Don't get me wrong, medication is a life-saver ...but in this case I did recognise the shakiness was too much to bear.
Maybe keep on badgering the GP and maybe s/he can give you something for this.
Good luck, vince : )
Hi. Chopper. Anxiety, when taking tabs can be anticipation. Is the drug working? What will happen if I stop? etc. It can also be the drug itself. Your doctor wants you to stay on them for a while longer but if the effects get too bad then go back and explain how you feel. As swan says, we do have to use our own judgement, more like our own common sense really. Am I bad enough to need drugs etc? This all depends on how bad you feel. But as you have been to your GP you should not take any action without consultation. If you want, at any time, to come off drugs and do it yourself with other methods then no one is forcing you. Many, when in an anxiety state, cannot make decisions for themselves and need guidance. Look at all the ways and make up your own mind. Counselling, CBT are all good treatments. But there is a waiting time, and privately they cost money, which a lot of people can't afford. It is alright talking about alternatives but it depends on your circumstances.Talk to you GP again and see how you feel. Very best wishes. jonathan.
Brilliant again Jon'....Your contribution is valued here . Thanks , Vince : )
Thanks for such a wonderful reply Jon. It means a lot. I'm finding this forum extremely helpful. Best wishes.
I jst had 2 come of a very similar antidepressant bcause of wosening side effects + causin my anxiety 2 worsen but i do hav a bad history of bein extremly sensitive 2 meds, this has bin confirmed by drs 4 me. but also like jonathon said u could b worryin a bit 2 much about it. on the hand my dr kept tellin me 2 take the medication in which i did knowing i was gettin worse un till another dr admitted i was also 2 sensitive 2 these + am bein weaned off now. we hav 2 listen 2 our GPs or were else would we b, but also bein the judge of our own bodys. Anti depressants can cause anxiety at first but should ware of after a wk or two. hope this has helped. kindest regards leehow.
Dnt jst stop abruptly takin citolopram the dr might want 2 taper u off them.
I am positive that the symptoms when you were taking 10mg were anxiety related, i get exactly the same even just taking painkillers - churning stomach, palpitations, sweating! have even been known to take tablets at the docs in case i need medical help as i convince myself i am having a reaction!. I have taken citalopram in the past and googled it loads before taking first dose of 10mg, unfortunately it didn't agree with me at all and i had to stop but most of the information i found said that most people tolerate 10mg with no problems and it takes about 4-6 weeks to work properly so if you had no problem with 10mg (apart from anxiety from taking not symptoms from drug) and have upped to 20mg you would need at least 4-6 weeks on the new dose to see if it made a difference, unless the symptoms are unbearable in which case i would see your doc for advice.
Thanku chopper. i would carry on takin the citolopram 4 another couple of wks + c if things get better. as said b4 initial treatment of ssri's can cause anxiety but should ware of after a couple of wks. its hard 2 tell the difference btween our own anxiety or a side effect of our meds. jst c how it goes hun + if it starts 2 bcome unbarable go strieght bck 2 ur Drs.
I felt the same way after taking Citalopram. I have tried taking them on 2 or 3 different occasions all with the same results, increased anxiety. I came to the resolution that its just not for me. Hopefully, I can find something that does.
Not what you're looking for?
You may also like...
weeks before upping my dose to 20mg..Starting new anti depressants terrifies me because of horror...
and cannot breathe. Sorry for too much info but I've had dyarea as well which is practically all...
I feel more anxious and my anxiety seems to be worse in the morning. I have thoughts that are so...
says its anxiety, but I don't feel anxious at all! Makes me crazy when people say its anxiety, but...